Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 13, 2012, 10:01 PM EDT for Jenkins County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 10:01 PM EDT (02:01 UTC)
- Expired
- Jun 13, 2012, 10:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WWUS82 KCAE 140201
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EDT WED JUN 13 2012
GAZ077-140230-
BURKE-
1001 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
1030 PM EDT...
AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...3 MILES NORTHEAST OF MIDVILLE OR 8 MILES
SOUTHWEST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...MIDVILLE
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3285 8215 3297 8215 3300 8188 3294 8188
3292 8196 3291 8208 3288 8212 3286 8213
3285 8213
TIME...MOT...LOC 0157Z 052DEG 7KT 3292 8204
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:49 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 7:49 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 749 PM EDT WED JUN 13 2012 .SYNOPSIS... A COLD FRONT HAS MOVED THROUGH THE REGION AS AN UPPER LEVEL TROUGH PUSHED TOWARDS THE COAST. DRIER AIR WILL WORK INTO THE AREA BY THURSDAY...LASTING THROUGH THE WEEKEND. TEMPERATURES WILL BE COOLER BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... FRONT BOUNDARY HAS PUSHED THROUGH THE AREA. CONVECTION HAS MOVED OUT OF THE FORECAST AREA AND WEAKENED FOR THE MOST PART EARLY THIS EVENING. LOW CHANCE POPS FOR MUCH OF THE AREA FOR THE REMAINDER OF THE EVENING. TEMPERATURES WILL AGAIN FALL INTO THE UPPER 60S ALL BUT THE NORTHERN MIDLANDS WHERE LOWS WILL FALL INTO THE MID 60S WITH DRIER AIR IN PLACE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS FRONTAL BOUNDARY CONTINUES TO SETTLE FARTHER SOUTH/EAST...HIGH PRESSURE WILL WILL CONTINUE TO SETTLE SOUTHWARD INTO THE REGION FOR THURSDAY THROUGH FRIDAY NIGHT. MID LEVEL HEIGHTS WILL REMAIN RATHER CONSISTENT THROUGH THE PERIOD AND EXPECT TEMPERATURES TO CHANCE LITTLE THROUGH THE PERIOD. MODEL TIME SECTIONS SHOW SOME LOW LEVEL MOISTURE THROUGH THE PERIOD WITH SOME CAPPING DEVELOPING BY FRIDAY. GUIDANCE AND LOCAL NUMBERS VERY CLOSE WITH TEMPERATURES AND PRECIPITATION AND WILL STAY NEAR CONSENSUS. AT THIS TIME...NOT FORECASTING ANY POPS FOR THE PERIOD. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... DRY WEATHER IS GENERALLY EXPECTED THIS PERIOD AS SURFACE HIGH PRESSURE CONTINUES TO PUSH IN FROM THE NORTH. UPPER TROUGH OFF THE COAST BEGINS TO DEVELOP A CUTOFF LOW OFFSHORE...WITH THE MAIN UPPER FLOW COMING IN FROM THE NORTH. MOISTURE MAY INCREASE A BIT DUE TO FLOW AROUND THE LOW...BUT DO NOT ANTICIPATE ANY RAINFALL WITH THIS SYSTEM AT THIS TIME DUE TO THE LOW PW VALUES ACROSS THE REGION. NOT REALLY ANY SIGNIFICANT PRECIP TRIGGERS ACROSS THE AREA THROUGH THE LONG TERM DUE TO THE SURFACE RIDGE. EXPECT TEMPERATURES TO RISE SLIGHTLY...ESPECIALLY BY THE MIDDLE OF NEXT WEEK AS MID/UPPER LEVEL HEIGHTS INCREASE OVER THE REGION. HOWEVER...TEMPERATURES WILL STILL REMAIN AROUND 5 TO 10 DEGREES BELOW NORMAL THROUGH THE BEGINNING OF THE LONG TERM PERIOD TO CLOSE TOO/AROUND 5 DEGREES BELOW NORMAL BY EARLY/MIDDLE OF NEXT WEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR THIS EVENING. ISOLATED SHOWERS/TSTMS POSSIBLE THIS EVENING... BUT COVERAGE TOO LOW TO INCLUDE IN TAFS. AREAS OF MVFR FOG TO DEVELOP 08Z-13Z. CONFIDENCE IS HIGHEST FOR FOG TO AFFECT AGS/OGB... SO HAVE INCLUDED THERE. AFTER 13Z...VFR ALL TAF SITES WITH NORTHEAST TO EAST WIND INCREASING TO NEAR 10 KNOTS. EXTENDED AVIATION OUTLOOK...RESTRICTIONS TO CEILING AND VISIBILITY POSSIBLE DURING THE EARLY MORNING IN FOG AND STRATUS FRIDAY THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 13, 5:13 AM EDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 513 AM EDT WED JUN 13 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140913- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 513 AM EDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 13, 5:37 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
537 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 9 NNW ELLOREE 33.66N 80.60W
06/13/2012 CALHOUN SC PUBLIC
PUBLICS REPORTED A COUPLE OF TREES DOWN ON MCCORDS FERRY
ROAD.
&&
SJNLocal storm report, Jun 13, 5:46 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 9 SSE COLUMBIA 33.92N 80.82W
06/13/2012 RICHLAND SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A COUPLE OF TREES DOWN ON
CONGAREE ROAD BELOW MCENTIRE ANG.
&&
SJNLocal storm report, Jun 13, 6:09 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
609 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 4 E ELLOREE 33.54N 80.50W
06/13/2012 CALHOUN SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A COUPLE OF TREES DOWN ON OLD
RIVER ROAD BLOCKING THE HIGHWAY NEAR THE WEST END OF THE
STATE PARK.
&&
SJNLocal storm report, Jun 13, 6:32 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
632 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG BOWMAN 33.35N 80.68W
06/13/2012 ORANGEBURG SC LAW ENFORCEMENT
DISPATCH REPORTED TREES DOWN IN BOWMAN.
&&
SJNLocal storm report, Jun 13, 6:46 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 5 E BRANCHVILLE 33.25N 80.73W
06/13/2012 ORANGEBURG SC LAW ENFORCEMENT
SHERIFF REPORTED SEVERAL TREES DOWN JUST EAST OF
BRANCHVILLE ON SEVERAL ROADS.
&&
SJNSpecial weather statement, Jun 13, 10:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EDT WED JUN 13 2012
GAZ077-140230-
BURKE-
1001 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
1030 PM EDT...
AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...3 MILES NORTHEAST OF MIDVILLE OR 8 MILES
SOUTHWEST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...MIDVILLE
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3285 8215 3297 8215 3300 8188 3294 8188
3292 8196 3291 8208 3288 8212 3286 8213
3285 8213
TIME...MOT...LOC 0157Z 052DEG 7KT 3292 8204The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:16 PM EDT | Special Weather Statement | CAE | Newberry | 59 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.